MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4 (L); CANAL AIR-CONDUCTION HEARING AID

SONOVA AG PHONAK LYRIC4 (L); CANAL AIR-CONDUCTION HEARING AID
Model Number 0780071
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ear infection (4813)
Date of Event 04/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Sonova was notified that a patient had excess fluid collection observed in the ear and a blister.After a follow up it was confirmed that a patient was diagnosed with an ear infection.The patient was prescribed antibiotics.
 
Additional Manufacturer Narrative
Manufacturer investigated the incident.(b11): no global market trend has ever been observed for this issue.(b15): the follow up interview established is that the patient is an experienced lyric user and has been using it since on (b)(6) 2019.The blister occurred on (b)(6) 2026.The patient self-removed the device from the ear dur to the discomfort.On the following day, the hcp checked the ear and observed that the ear canal was wet but there was no redness.The hcp dried it with a cotton swab and refitted a new device.A week later, the patient started to notice feedback in the left ear and came to have it checked.He removed it prior to the appointment and noted some soreness.Upon examination, there was wax, which the hcp removed, and under the wax there was what appeared to be a clear blister, in the posterior canal wall.The hcp referred to gp/ent to have this checked.When the hcp examined the ear, there were no signs of infection.Tm was intact.Hearing test was performed and there was no change.The gp diagnosed an ear infection and prescribed antibiotics.No other detail was provided.(b18): lyric is a single use device and is normally discarded after use, and hence not available for the analysis.(b31): the manufacturer reviewed the device technical file, including the risk file and the ifu.Lyric is intended to be worn completely invisible in the ear canal 24/7 for months at a time.To achieve this intended application (and therewith the clinical benefit), soft foam components (seals) are used in different sizes to enable an ideal fit in an individual's ear canal.The sealing of the ear canal might lead to a moisture accumulation in the volume between device and ear drum which could lead to skin injuries.The compromised skin integrity, the moist and dark environment promotes bacterial infection, which could occasionally cause skin irritations and/ or infections like otitis externa.Otitis externa is a common ear condition, which has an annual incidence of about 1% in a regular population (non-hearing aid wearers).It might require professional medical intervention (in most cases topical antibiotics), but a full recovery is always expected.Therefore, there is a strong reason to believe, that the benefit of the device outweighs the associated risk.The risk management file and the ifu already address the risk of inflammation, pain, redness, and blisters.The ifu contains appropriate patient information and warnings, including to consult a physician if there are sign of inflammation or pain.

Brand Name
PHONAK LYRIC4 (L)
Common Device Name
CANAL AIR-CONDUCTION HEARING AID
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisrütistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key25299055
Report Number3005085999-2026-00011
Device Sequence Number9294084
Product Code ESD
UDI-Device Identifier07613389603316
UDI-Public(01)07613389603316
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number0780071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown